Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

April 20, 2011Erie County, New York

NWS Buffalo, NY issued this special weather statement at Apr 20, 2011, 2:37 AM EDT for Erie County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2011, 2:37 AM EDT (06:37 UTC)
Expired
Apr 20, 2011, 3:30 AM EDT
In force
53 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 52 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS81 KBUF 200637
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
237 AM EDT WED APR 20 2011

NYZ010>012-019-020-085-200730-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY-
237 AM EDT WED APR 20 2011

...MORE THUNDERSTORMS MOVING INTO THE AREA...

* AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  ANOTHER AREA OF SHOWERS AND THUNDERSTORMS NEAR DUNKIRK...AND  
  MOVING NORTHEAST AT 60 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HAMBURG...
  LACKAWANNA AND WEST SENECA...
  LANCASTER AND DEPEW...

HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY 
THESE STORMS AS THE MOVE ACROSS THE AREA EARLY THIS MORNING. 
SOME LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS IS 
POSSIBLE. 

LAT...LON 4229 7975 4242 7946 4250 7936 4256 7916
      4269 7906 4278 7886 4293 7892 4311 7831
      4283 7830 4218 7977

$$
TJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 20, 1:40 AM EDT, 57 minutes earlier.

Area forecast discussion, Apr 20, 1:40 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
140 AM EDT WED APR 20 2011

.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST INTO THE
CENTRAL GREAT LAKES THROUGH TONIGHT. A WIDESPREAD RAIN AND POSSIBLE
THUNDERSTORMS ARE EXPECTED AS THE FRONT LIFTS ACROSS THE AREA
TONIGHT...WITH PERIODS OF STEADY MODERATE TO HEAVY RAIN ACROSS
WESTERN AND NORTHERN NEW YORK. A COLD FRONT TRAILING FROM THE LOW
WILL THEN QUICKLY CROSS THE AREA WEDNESDAY...USHERING IN ANOTHER
SHOT OF COLDER AIR AND WINDY CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A SIGNIFICANT RAIN EVENT IS STILL ON TAP FOR OVERNIGHT AND
WEDNESDAY.

AT 02Z...THE SURFACE MAP SHOWS LOW PRESSURE OVER ILLINOIS WITH
ITS ASSOCIATED WARM FRONT LIFTING NORTH ACROSS SOUTHERN OHIO. AREA
RADARS SHOW SCATTERED AND MAINLY LIGHT RAIN SHOWERS DRIFTING EAST
ACROSS OUR CWA THIS EVENING. STILL EXPECT A TREND TOWARD MORE
WIDESPREAD RAIN OVERNIGHT AS THE LOW LIFTS NORTHEAST TOWARD LAKE
ERIE AND IS ACCOMPANIED BY IMPRESSIVE LOW LEVEL MOISTURE
CONVERGENCE ON THE NOSE OF THE POTENT LOW LEVEL JET. THE LOW LEVEL
INVERSION ON THE 00Z KBUF SOUNDING WILL CONTINUE TO STEEPEN AS THE
WARM AIR ADVECTION PATTERN STRENGTHENS...(SEE KDTX SOUNDING). THIS
SHOULD HELP TO KEEP THE HIGHER WINDS ALOFT. HOWEVER...THE LATEST
MODEL POINT SOUNDINGS STILL SUGGEST A GOOD CHANCE FOR SOME
ELEVATED CONVECTION AS AN UNSTABLE LAYER SETS UP ABOVE THE STABLE
AIR AT THE SURFACE...MAINLY AFTER 06Z. THIS TREND HAS BEEN
OCCURRING OVER THE CENTRAL GREAT LAKES ALL EVENING. THE ADDED
CONVECTION ON TOP OF THE WARM FRONTAL PCPN COULD RESULT IN ABOUT
AN INCH OF RAIN...GENERALLY BETWEEN 06Z AND 12Z.

AS THE SURFACE LOW CONTINUES ONWARD TO WESTERN AND CENTRAL NEW YORK
ON WEDNESDAY...RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE. QPF
WITHIN THE REGIONS OF CATEGORICAL POPS COULD RANGE FROM
1.5 TO 2 INCHES. WITH SREF ENSEMBLES SHOWING MORE THAN 1000J/KG AT
09Z...THE RISK OF EMBEDDED CONVECTION IN AN AREA OF STEADY MODERATE
RAIN AND HIGH PRECIPITATION EFFICIENCY THE HIGHER QPF IS QUITE
REASONABLE.

THE SECOND ISSUE OF CONCERN WILL BE THE POTENTIAL FOR HIGH WINDS
FOLLOWING THE PASSAGE OF THE SURFACE LOW WEDNESDAY AFTERNOON AND THE
STRONG ISALLOBARIC GRADIENT. THIS IS A NEARLY CLASSIC PATTERN FOR
HIGH WINDS TO FOLLOW THE LOW WITH A SHARP PRESSURE RISE GRADIENT
ALONG THE LAKE ERIE BASIN AND 45-55 KNOT WINDS AT 925MB NEARBY...BUT
A LITTLE OFFSET TO THE EAST AND AHEAD OF THE PRESSURE RISE GRADIENT.

IT WOULD BE A SLIGHTLY BETTER SETUP IF THE SURFACE LOW WERE TO PASS
WESTERN NY A LITTLE MORE TO THE NORTHWEST...RATHER THAN DIRECTLY
OVERHEAD...AND ALLOW THE PRESSURE RISE GRADIENT TO BE COLLOCATED
WITH THE BOUNDARY LAYER WINDS.  IT WILL STILL BECOME QUITE WINDY
FOLLOWING THE LOW AND ATTENDANT COLD FRONTAL PASSAGE...BUT WITH THE
SLIGHT OFFSET OF THE WINDS AND THE ISALLOBARIC GRADIENT...WILL HOLD
OFF ON A WIND ADVISORY AT THIS TIME AND RECONSIDER ON FURTHER MODEL
RUNS.

AS TO TEMPERATURES FOR TONIGHT AND WEDNESDAY...EASTERLY WINDS WILL
MAINTAIN A FLOW OF COOL AIR FROM THE HIGH TO THE NORTH AND TEMPS
WILL BE IN THE MID 30S TO LOW 40S FOR MUCH OF THE EVENING AND EARLY
NIGHT. THEN A SHIFT OF WINDS TO SOUTHEASTERLY LATER TONIGHT WILL
BRING A WARMING TREND TO THE WESTERN COUNTIES...RISING TO THE UPPER
40S TO LOW 50S WEST OF THE GENESEE VALLEY BEFORE DAYBREAK...AND
LIKEWISE FOR THE REST OF THE FORECAST AREA BY MID MORNING. HIGHS ON
WEDNESDAY WILL TOP OUT IN THE LOWER TO MID 60S ACROSS THE INTERIOR
OF THE FORECAST AREA...THE LOWER TO MID 50S ACROSS PORTIONS OF
NORTHERN ERIE AND NIAGARA COUNTIES WITH THE COOLING INFLUENCE OF THE
LAKES. TEMPERATURES WILL FALL FROM WEST TO EAST DURING THE LATE
MORNING THROUGH THE AFTERNOON WITH THE PASSAGE OF THE SURFACE LOW
AND COLD FRONT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
A BREEZY START TO
THE SHORT TERM PERIOD WEDNESDAY NIGHT AS THE SURFACE LOW TRACKS
NORTHEAST AWAY FROM THE FORECAST AREA INTO NORTHERN NEW ENGLAND.
AS THE COLD FRONT PASSES...LOOK FOR TEMPERATURES TO DROP SHARPLY
INTO THE 30S. THIS COLD ADVECTION COUPLED WITH STRONG WINDS ALOFT
WILL ALLOW FOR WIDESPREAD GUSTY WINDS ACROSS WESTERN NEW YORK
WITH GUSTS APPROACHING ADVISORY LEVEL...HOWEVER WILL HOLD OFF ON
ADVISORY FOR NOW AS STRONGEST WINDS STAY ABOVE THE INVERSION AND
MIXING LAYER WINDS SUPPORTING MAX GUSTS IN THE 40 KT RANGE. NEXT
SHIFT OR TWO WILL WANT TO KEEP A CLOSE WATCH ON THIS HOWEVER.
OTHERWISE...MOST OF THE AREA WILL BECOME COLD AND DRY BEHIND THE
FRONT WITH THE EXCEPTION OF THE NORTH COUNTRY WHERE ENOUGH WRAP
AROUND MOISTURE MAY EXIST TO GENERATE A FEW RAIN/SNOW SHOWERS
OVERNIGHT WEDNESDAY INTO EARLY THURSDAY AFTERNOON.

EXPECT SUNSHINE TO RETURN ON THURSDAY TO MUCH OF THE FORECAST AREA
AS A DOME OF HIGH PRESSURE MOVES OVER THE EASTERN GREAT
LAKES...HOWEVER THE SUN WILL HAVE A HARD TIME WARMING THE REGION TO
MUCH ABOVE THE LOW TO MID 40S AS THE AIRMASS MOVING OVERHEAD IS
QUITE COOL...WITH 850MB TEMPS AROUND -6C. COMPOUNDING THE ISSUE ARE
BREEZY WESTERLY WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS...AND TEMPS
WILL FEEL A SOLID 10 DEGREES COLDER...MORE LIKE THE LOW TO MID 30S.

WINDS WILL DIMINISH SIGNIFICANTLY BY THURSDAY NIGHT AS THE SURFACE
HIGH MOVES OVERHEAD. WITH MOSTLY CLEAR SKIES AND LIGHT
WINDS...EXPECT PLENTY OF RADIATIONAL COOLING TO TAKE PLACE WITH
TEMPS DROPPING BELOW FREEZING ACROSS WESTERN NY WITH LOCALES IN THE
SOUTHERN TIER AND NORTH COUNTRY DROPPING INTO THE 20S.

EXPECT QUIET WEATHER TO CONTINUE INTO FRIDAY AS THE REGION CONTINUE
TO FEEL THE EFFECTS OF RIDGING AT THE SURFACE AND ALOFT. CLOUDS WILL
BE ON THE INCREASE FROM THE SOUTH HOWEVER AS MOISTURE AND WARM
ADVECTION WORK THEIR WAY NORTHWARDS FROM THE OHIO VALLEY AHEAD OF A
VIGOROUS STRENGTHENING LOW OVER THE CENTRAL GREAT LAKES. THE WARM
ADVECTION WILL ALLOW TEMPS TO WARM BACK TOWARDS CLIMATOLOGICAL
NORMALS IN THE MID 50S ACROSS MOST OF THE FORECAST AREA. THE CLOUDS
CONTINUE TO THICKEN LATE IN THE DAY FRIDAY WITH WIDESPREAD RAIN
DEVELOPING BY LATE FRIDAY NIGHT FROM THE SOUTH AND WORKING ITS WAY
NORTH INTO SATURDAY MORNING AS THE PARENT LOW RAPIDLY MOVES
NORTHEAST INTO QUEBEC.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THIS PERIOD BEGINS WITH HIGH PRESSURE RECEDING EASTWARD ON FRIDAY
WHICH WILL RESULT IN SUNSHINE GIVING WAY TO INCREASING CLOUDS. TEMPS
SHOULD REBOUND A BIT FROM THURS BUT STILL RUN BELOW NORMAL IN THE
EASTERLY FLOW. THE NEXT SYSTEM THEN LIFTS UP INTO THE LAKES ON
SATURDAY WITH ITS WARM FRONT MOVING TOWARD OUR REGION FRI NT WITH AN
INCREASING CHANCE OF SHOWERS. GFS IS A BIT FASTER WITH WARM FRONT
WITH A SHOWER THREAT IN WEST BY LATE FRI AFTERNOON BUT WILL SIDE
WITH EC AND HPC AND KEEP IT DRY THROUGH 00Z FRI NT. HPC GRAPHICS
SHOW YET ANOTHER DEEP LOW PASSING TO OUR NORTHWEST SAT
MORNING.....WITH FRONTAL PASSAGE BY MIDDAY OR SO. WILL INCREASE POPS
INTO LIKELY RANGE LATER FRI NT/SAT MORNING AS THIS LOOKS TO BE A
NEAR CERTAINTY THIS FAR OUT. MODELS IN FAIRLY GOOD AGREEMENT WITH A
FASTER MOVEMENT TO THE SATURDAY SYSTEM WITH DRYING OUT SAT AFTERNOON
AND NIGHT...THEN ANOTHER WAVE PASSES TO THE SOUTH ON EASTER SUNDAY
BEFORE A MASSIVE UPPER RIDGE BUILDS OVER SOUTHEAST AND BRINGS A
DISTINCT WARMING TREND EARLY NEXT WEEK. FOR NOW WILL FOLLOW HPC
GRAPHICS AND KEEP POPS AT 20 FOR SUNDAY AND 30 FOR MONDAY WITH SOME
WARM FRONTAL ACTIVITY...BUT EASTER COULD BE WETTER IF SUNDAY'S SFC
WAVE IS A BIT FURTHER NORTH. TEMPS AT LEAST WILL BE MILDER FOR THE
WEEKEND AS THERE WILL BE NO COLD AIR TO TAP AFTER SATURDAY'S SYSTEM
PULLS AWAY.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE MOVED INTO WESTERN NY
EARLY THIS MORNING SUPPORTED BY STRONG CONVERGENCE AND ELEVATED
INSTABILITY ON THE NOSE OF A 60 KNOT LOW LEVEL JET. THE
THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHEAST OVER THE NEXT FEW
HOURS WITH A 2-4 HOUR PERIOD OF OCCASIONAL THUNDER AND MVFR VSBY. A
LINE OF STORMS OVER WESTERN LAKE ERIE WILL ALSO ENTER WESTERN NY
DURING THE 09Z-12Z TIME FRAME...BUT SHOULD BE IN A MUCH WEAKENED
STATE BY THAT POINT WITH JUST A PERIOD OF MVFR VSBY IN MODERATE RAIN
AND PERHAPS A LITTLE MORE EMBEDDED THUNDER. ALL OF THIS WILL TAPER
OFF FROM WEST TO EAST DURING THE MORNING HOURS. THE COLD FRONTAL
PASSAGE MAY BRING ANOTHER BRIEF SHOWER ACROSS WESTERN NY AROUND
MIDDAY...MOVING EAST TOWARD KART BY EARLY AFTERNOON BUT THIS SHOULD
BE MUCH LESS IN AREAL COVERAGE AND INTENSITY THAN THE ACTIVITY EARLY
THIS MORNING.

AS FAR AS CIGS GO...KBUF-KIAG-KROC WILL SEE IFR CIGS PERSISTING
THROUGH ABOUT 12Z WITH LOW LEVEL NORTHEAST FLOW JUST AHEAD OF THE
WARM FRONT. THIS SHOULD BREAK EARLY THIS MORNING AS THE WARM FRONT
LIFTS NORTHWARD AND WINDS SHIFT TO THE SOUTHEAST AND SOUTH...
SWITCHING FROM AN UPSLOPE CONFIGURATION TO DOWNSLOPE. DOWN AT KJHW
CIGS HAVE ALREADY IMPROVED TO VFR...AND EXPECT THIS TO CONTINUE FOR
THE MOST PART ALTHOUGH A FEW HOURS OF MVFR IS POSSIBLE 08Z-12Z AS
THE REMNANTS OF THE LINE OF STORMS TO THE WEST MOVES IN. OVER AT
KART...VFR CIGS WILL GRADUALLY DETERIORATE TO MVFR AFTER 08Z THEN
EXPECT A PERIOD OF IFR TO DEVELOP FOR SEVERAL HOURS THIS MORNING
WITH LOW LEVEL NORTHEAST FLOW JUST AHEAD OF THE WARM FRONT.

OUTLOOK...
THURSDAY...MAINLY VFR.
FRIDAY...VFR.
SATURDAY...MVFR WITH SHOWERS LIKELY.
SUNDAY...VFR/MVFR CHANCE OF RAIN.

&&

.MARINE...
AN INCREASING EAST TO NORTHEASTERLY FLOW WILL SET UP ACROSS LAKE
ERIE AND ONTARIO TONIGHT...WITH WINDS AND WAVES CLIMBING TO ABOVE
ADVISORY CRITERIA ON WESTERN AND CENTRAL LAKE ONTARIO DURING THE
EVENING. ACCORDINGLY...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY WESTWARD.

AS THE LOW PASSES ACROSS WESTERN NY DURING WEDNESDAY...IT WILL SWING
ITS ASSOCIATED COLD FRONT ACROSS THE REGION. A MODERATE SOUTH TO
SOUTHEASTERLY FLOW WILL VEER TO SOUTHWEST AND INCREASE SHARPLY WITH
THE PASSAGE OF THE COLD FRONT...BUT WINDS SHOULD BE BELOW GALE FORCE
GIVEN THE TRACK OF THE LOW ACROSS THE REGION. WINDS WILL BE NEAR OR
EXCEEDING 30 KNOTS ON BOTH LAKES LATER ON WEDNESDAY...SO WILL HOIST
SMALL CRAFT ADVISORIES FOR THE NEARSHORES OF LAKE ERIE AND THE
REMAINDER OF LAKE ONTARIO FOR WEDNESDAY AFTERNOON AND EVENING...THEN
EXTEND LAKE ONTARIO SMALL CRAFT ADVISORIES THROUGH NOON ON THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
         THURSDAY FOR LEZ020-040-041.
         SMALL CRAFT ADVISORY UNTIL NOON EDT THURSDAY FOR
         LOZ042-043.
         SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO NOON EDT
         THURSDAY FOR LOZ044-045.

&&

SYNOPSIS...WCH
NEAR TERM...TJP/WCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...WCH/WOOD
Hazardous weather outlook, Apr 19, 5:44 PM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
544 PM EDT TUE APR 19 2011

NYZ004>008-012>014-021-202145-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-
ONTARIO-ALLEGANY-
544 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG WINDS ARE POSSIBLE WEDNESDAY AND EARLY WEDNESDAY NIGHT
AT 20 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010-011-202145-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-
544 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

STEADY RAINFALL WILL DEVELOP...WITH RAINFALL TOTALS IN EXCESS OF
AN INCH AND A HALF POSSIBLE IN SOME LOCATIONS. RAINFALL AMOUNTS
WILL VARY BY LOCATION...BUT IT IS POSSIBLE SOME AREA CREEKS WILL
APPROACH BANKFULL DEPENDING ON WHERE THE HEAVIEST RAIN FALLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG WINDS ARE POSSIBLE WEDNESDAY AND EARLY WEDNESDAY NIGHT
AT 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-085-202145-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
544 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WOULD BE FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG WINDS ARE POSSIBLE WEDNESDAY AND EARLY WEDNESDAY NIGHT
AT 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-202145-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
544 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Apr 20, 12:23 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1223 AM EDT WED APR 20 2011

NYZ010>012-019-020-085-200530-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY-
1223 AM EDT WED APR 20 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED 7 MILES NORTHWEST OF DUNKIRK...AND MOVING NORTHEAST AT
  50 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HAMBURG AND LACKAWANNA...
  WEST SENECA AND CHEEKTOWAGA...
  EAST AURORA AND LANCASTER...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4250 7936 4256 7916 4261 7913 4265 7907
      4269 7906 4271 7899 4278 7886 4285 7887
      4287 7890 4311 7831 4265 7805 4244 7943
      4246 7943

TJP
Special weather statement, Apr 20, 12:46 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1246 AM EDT WED APR 20 2011

NYZ010-012-019-020-085-200545-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
1246 AM EDT WED APR 20 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES WEST OF
  WESTFIELD...AND MOVING NORTHEAST AT 60 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FREDONIA AND DUNKIRK...
  HAMBURG...
  EAST AURORA...

HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY!

THE HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.

LAT...LON 4225 7977 4229 7975 4242 7946 4250 7936
      4256 7916 4270 7905 4288 7860 4235 7838
      4200 7974 4201 7977

TJP
Special weather statement, Apr 20, 1:26 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
126 AM EDT WED APR 20 2011

NYZ012-019>021-085-200630-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
126 AM EDT WED APR 20 2011

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

* AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES EAST OF SILVER CREEK TO CLYMER...AND
  MOVING EAST AT 50 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  JAMESTOWN...
  SALAMANCA...
  OLEAN...

VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! THE HEAVY RAIN COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4206 7977 4252 7930 4256 7916 4271 7903
      4270 7800 4199 7828 4200 7977

TJP
Special weather statement, Apr 20, 2:09 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
209 AM EDT WED APR 20 2011

NYZ003-011>014-021-200700-
ALLEGANY NY-GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WYOMING NY-
209 AM EDT WED APR 20 2011

...THUNDERSTORMS TO PRODUCE HEAVY RAIN ACROSS THE AREA...

* AT 201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  OF STRONG THUNDERSTORMS NEAR BLISS...AND MOVING NORTHEAST AT 50
  MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GENESEO AND DANSVILLE...
  CANANDAIGUA...

THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! THE HEAVY RAIN
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4237 7823 4285 7830 4301 7726 4276 7722
      4276 7731 4266 7736 4258 7735 4257 7765
      4253 7767 4253 7771 4242 7772

TJP
Special weather statement, Apr 20, 2:37 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
237 AM EDT WED APR 20 2011

NYZ010>012-019-020-085-200730-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY-
237 AM EDT WED APR 20 2011

...MORE THUNDERSTORMS MOVING INTO THE AREA...

* AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  ANOTHER AREA OF SHOWERS AND THUNDERSTORMS NEAR DUNKIRK...AND
  MOVING NORTHEAST AT 60 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HAMBURG...
  LACKAWANNA AND WEST SENECA...
  LANCASTER AND DEPEW...

HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY
THESE STORMS AS THE MOVE ACROSS THE AREA EARLY THIS MORNING.
SOME LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS IS
POSSIBLE.

LAT...LON 4229 7975 4242 7946 4250 7936 4256 7916
      4269 7906 4278 7886 4293 7892 4311 7831
      4283 7830 4218 7977

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 12:23 AM EDTSpecial Weather StatementBUFErie, Wyoming67 min
Apr 20, 12:46 AM EDTSpecial Weather StatementBUFChautauqua, Erie59 min
Apr 20, 1:26 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua, Wyoming64 min
Apr 20, 2:09 AM EDTSpecial Weather StatementBUFLivingston, Ontario, Wyoming51 min
Apr 20, 3:12 AM EDTAreal Flood AdvisoryBUFErie3 hr
Apr 20, 3:29 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Livingston, Wyoming61 min
Apr 20, 4:17 AM EDTSpecial Weather StatementBUFAllegany, Livingston, Ontario58 min
Apr 20, 7:51 AM EDTRiver Flood WarningBUFErie, Wyoming5 hr
Apr 20, 3:07 PM EDTWind AdvisoryBUFChautauqua, Erie5 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.